Post AF palpitations

I had my ablation procedure for AF at the end of Nov 2015. Had a couple of complications, i.e. Pneumonia and phrenic nerve damage, which has affected my breathing. However I was told that the ablation itself had gone well despite the setbacks. 11 weeks on and I have started getting palpitations . They are not continuous but today seem to be coming and going all morning. It is making me really anxious as I don't know whether this should happen at this stage. They seem to kick off when I wake in the early hours. I am trying hard to keep calm about it but the worry and anxiety that the AF has returned is making matters worse. I would love someone who has experience of palpitations like this and come through it ok to give me some words of comfort! I really don't need any bad news!

5 Replies

  • After 3 months the palpitaions are unlikely to be part of the healing process and sound like bursts of AFlutter. Which if it is so, is good news as this is easier to treat than AF if another ablation is needed, and quite often occur after a first ablation. However I am not the doctor and you are very stressed by the palps, and best to get them checked out asap. Of course, it is possible that they might just go away, but...

    I am sure it will all work out well. I had similar problem after 3 months of my first ablation, and same thing happened. I also had complications. However the 2nd and 3rd were a doddle and now home free for 18 months .

    One just has to see it as a learning curve. It will all be sorted in the end.

    I wish you well.

    Tell us what happens


  • Thank you so much- very reassuring.

  • Take a look back on my post the one headed "advice please" it may help to reassure you a little.C

  • Thanks, I'm beginning to get a more reassuring picture of things now.

  • If your palpitations don't settle down you could contact the arrhythmia nurse at the hospital where you had the ablation and see if they can arrange a Holter recording to identify the arrhythmia and give advice (maybe a tablet of flecainide in the evening would do the trick).

You may also like...